Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 7, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 12, 2008, 12:04 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2008, 12:04 PM CDT (17:04 UTC)
- Expired
- Apr 12, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 121704 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1204 PM CDT SAT APR 12 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 122300- /O.NEW.KGID.WI.Y.0007.080412T1704Z-080412T2300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1204 PM CDT SAT APR 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH TO BE POSSIBLE THIS AFTERNOON OVER ALL OF SOUTH CENTRAL NEBRASKA INTO NORTH CENTRAL KANSAS. WINDS ARE EXPECTED TO EASE BELOW ADVISORY CRITERIA BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KGID 122312 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 612 PM CDT SAT APR 12 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 130015- /O.EXP.KGID.WI.Y.0007.000000T0000Z-080412T2300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 612 PM CDT SAT APR 12 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 12, 6:23 AM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Apr 12, 6:23 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 623 AM CDT SAT APR 12 2008 .AVIATION...12Z TAF. QUIET WEATHER EXPECTED FOR THIS TAF PERIOD...WITH VFR CONDITIONS. MID TO UPPER LEVEL CLOUDS HAVE BEEN BREAKING UP OVER THE AREA DURING THE PAST FEW HOURS...AND EXPECT THAT TO CONTINUE INTO THE MORNING. ANOTHER PIECE OF ENERGY ON THE BACKSIDE OF THE MAIN UPPER LEVEL SYSTEM WILL PASS OVER THE REGION THIS AFTERNOON...BRINGING A FEW MORE CLOUDS AND A CHANCE FOR SPRINKLES/LIGHT SHOWERS TO THE REGION...BUT CHANCES OF GRI TERMINAL SEEING ANYTHING MEASURABLE ARE VERY LOW SO LEFT OUT OF TAF. MAIN CONCERN FOR TODAY WILL BE WITH THE WINDS. A TIGHTENING PRESSURE GRADIENT ACROSS THE PLAINS WILL BRING AN INCREASE IN NORTHWESTERLY WINDS...WITH SPEEDS REACHING NEAR 25 MPH WITH GUSTS NEAR 35 MPH POSSIBLE. WINDS WILL GRADUALLY DIMINISH THIS EVENING. && .PREV DISCUSSION... /ISSUED 351 AM CDT SAT APR 12 2008/ DISCUSSION...PRIMARY FORECAST CHALLENGES WILL BE IN DETERMINING HOW QUICKLY WE CAN WARM THINGS UP THE NEXT FEW DAYS AND WHETHER OR NOT WE CAN SQUEEZE A FEW MORE DROPS OUT OF THIS DEPARTING STORM SYSTEM THIS AFTERNOON. EARLY MORNING SATELLITE IMAGERY CONTINUES TO SHOW WIDESPREAD CLOUDINESS IN ASSOCIATION WITH THE DEPARTING STORM SYSTEM. THESE CLOUDS ARE FINALLY STARTING TO THIN OUT SOME...WHICH WILL ALLOW FOR EVEN MORE SUNSHINE TODAY. THIS WILL HELP TO WARM TEMPERATURES UP A FEW MORE DEGREES FROM WHERE WE WERE YESTERDAY...BUT COULD ALSO RESULT IN A FEW SPRINKLES THIS AFTERNOON. THERE IS STILL A LOT OF COLD AIR ALOFT SO A LITTLE SFC HEATING BY AFTERNOON COULD RESULT IN ENOUGH INSTABILITY FOR A COUPLE SPRINKLES OR VERY WET SNOW FLAKES. WILL LEAN TOWARDS SPRINKLES RATHER THAN FLURRIES DUE TO EXPECTED SFC TEMPERATURES IN THE 40S. WINDS WILL CONTINUE TO BE GUSTY THIS AFTERNOON AS SOME SUNSHINE AND SFC HEATING WILL ALSO HELP TO MIX THE STRONGER WINDS DOWN TO THE SFC. THOUGHT ABOUT ISSUING ANOTHER WIND ADVISORY FOR THIS AFTERNOON...BUT BELIEVE THAT WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA. SUNSHINE AND TEMPERATURES WILL CONTINUE TO INCREASE ON SUNDAY AND NORTH WINDS WILL DECREASE. AN UPPER LEVEL RIDGE MOVES INTO THE PLAINS ON MONDAY AND SFC HIGH SLIDES EAST ALLOWING FOR WARM SOUTHERLY RETURN FLOW. THE COMBINATION OF UPPER RIDGING AND SOUTHERLY SFC FLOW WILL HELP TEMPERATURES TO CLIMB INTO THE 60S ON MONDAY AND THE 70S FOR TUESDAY. DRY WEATHER IS EXPECTED SUNDAY THROUGH AT LEAST TUESDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE END OF NEXT WEEK. AN UPPER TROUGH PASSAGE WEDNESDAY NIGHT INTO THURSDAY EVENING COULD RESULT IN SHOWERS AND THUNDERSTORMS AT SOME POINT IN THAT PERIOD. HOWEVER...AT THIS TIME ANY RAIN CHANCES WITH THIS NEXT TROUGH ARE STILL RATHER SLIM. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 12, 4:36 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 436 AM CDT SAT APR 12 2008 NEZ039>041-046>049-060>064-072>077-082>087-131200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 436 AM CDT SAT APR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 436 AM CDT SAT APR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.